Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 9:36 PM EDT for Cass County, Pulaski County, White County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 9:36 PM EDT (01:36 UTC)
- Expired
- May 25, 2011, 10:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 103 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:44 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
806
WUUS53 KIWX 260136
SVRIWX
INC017-131-181-260230-
/O.NEW.KIWX.SV.W.0082.110526T0136Z-110526T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
936 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHITE COUNTY IN NORTHWEST INDIANA...
CASS COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
* UNTIL 1030 PM EDT/930 PM CDT/
* AT 933 PM EDT/833 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES
WEST OF WOLCOTT TO 29 MILES SOUTH OF BROOKSTON...AND MOVING EAST AT
50 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
BROOKSTON...
WOLCOTT...
MONTICELLO...
MONON...
FRANCESVILLE...
ROYAL CENTER...LOGANSPORT AND WALTON...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BADGER
GROVE...CHALMERS...SMITHSON...REYNOLDS...LEE...NORWAY...INDIANA
BEACH...SITKA...IDAVILLE...BURNETTSVILLE...GEORGETOWN AND BUFFALO.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR NORTHERN INDIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8699 4091 8699 4092 8694 4105 8693
4109 8676 4094 8648 4092 8648 4092 8643
4087 8635 4058 8616 4057 8637 4070 8639
4070 8652 4074 8653 4074 8666 4073 8676
4057 8678 4057 8709 4084 8711
TIME...MOT...LOC 0136Z 251DEG 41KT 4082 8745 4021 8665
WIND...HAIL 60MPH 1.00IN
$$
JC2 follow-up statements
996
WWUS53 KIWX 260205
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT WED MAY 25 2011
INC017-131-181-260230-
/O.CON.KIWX.SV.W.0082.000000T0000Z-110526T0230Z/
PULASKI IN-CASS IN-WHITE IN-
1005 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
EDT/930 PM CDT/ FOR CASS COUNTY IN NORTH CENTRAL INDIANA...AND WHITE
AND SOUTHERN PULASKI COUNTIES IN NORTHWEST INDIANA...
AT 902 PM CDT/1002 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WOLCOTT TO
7 MILES SOUTHEAST OF MONTICELLO TO 23 MILES SOUTHEAST OF BROOKSTON...
AND MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MONON...
FRANCESVILLE...
ROYAL CENTER AND LOGANSPORT...
WALTON...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
INDIANA BEACH...IDAVILLE...GEORGETOWN...SITKA...BURNETTSVILLE...LAKE
CICOTT...LAKESIDE...BUFFALO...BELL CENTER AND CLYMERS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR NORTHERN INDIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8699 4091 8699 4092 8694 4105 8693
4109 8676 4094 8648 4092 8648 4092 8643
4087 8635 4058 8616 4057 8637 4070 8639
4070 8652 4074 8653 4074 8666 4073 8676
4057 8678 4057 8709 4084 8711
TIME...MOT...LOC 0205Z 251DEG 41KT 4086 8697 4069 8664
4035 8656
WIND...HAIL 60MPH <.50IN
$$
JC815
WWUS53 KIWX 260223
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT WED MAY 25 2011
INC017-131-181-260233-
/O.EXP.KIWX.SV.W.0082.000000T0000Z-110526T0230Z/
PULASKI IN-CASS IN-WHITE IN-
1023 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR CASS COUNTY IN NORTH CENTRAL
INDIANA...AND WHITE AND SOUTHERN PULASKI COUNTIES IN NORTHWEST
INDIANA WILL EXPIRE AT 1030 PM EDT/930 PM CDT/...
AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY
MORNING/100 AM CDT THURSDAY MORNING/ FOR NORTHERN INDIANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4085 8699 4091 8699 4092 8694 4105 8693
4109 8676 4094 8648 4092 8648 4092 8643
4087 8635 4058 8616 4057 8637 4070 8639
4070 8652 4074 8653 4074 8666 4073 8676
4057 8678 4057 8709 4084 8711
TIME...MOT...LOC 0223Z 251DEG 41KT 4092 8671 4075 8638
4041 8631
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:33 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 25, 7:33 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
733 PM EDT WED MAY 25 2011
.UPDATE...
TORNADO WATCH NOW IN EFFECT UNTIL 6Z SOUTH OF HIGHWAY 30 IN
INDIANA. INTENSE CONVECTIVE COMPLEX NOW ACROSS IL WILL PROPAGATE
EWD THROUGH THE FA BTW 02-07Z TONIGHT. THE MAIN CONCERN WILL BE
LARGE HAIL GIVEN ADVECTION OF STEEP MID LEVEL LAPSE RATES AND
MUCAPE/S NEAR 2000 J/KG ON THE NOSE OF A 50-55 KNOT LLJ. BOUNDARY
LAYER HAS BEEN WORKED OVER BY EARLIER CONVECTION...HOWEVER...HIGHLY
HELICAL 0-1 KM ENVIRONMENT INVOF OF A NWD MIXING OUTFLOW BOUNDARY
MAY BE ENOUGH TO SUPPORT AN ISOLATED TORNADO THREAT ACROSS THE
WATCHED AREA. MAINLY A HAIL AND HVY RAIN THREAT ACROSS THE NORTH
AND EAST IN OVERRUNNING SETUP AND INCREASING FROTOGENETICAL FORCING
ALONG A SEWD SINKING LOW LVL FRONT.
&&
.PREV DISCUSSION... /ISSUED 701 PM EDT WED MAY 25 2011/
AVIATION...
VARIABLE FLIGHT CONDITIONS ARE ANTICIPATED AT FWA EARLY THIS EVENING
AS SCT SHOWERS/STORMS CONTINUE JUST NORTH OF AN OUTFLOW LAID OUT
JUST SOUTH OF THE TERMINAL...SUPPORTING AN OVERRUNNING TYPE SET UP
INITIALLY. STABLE BUBBLE HAS BRIEFLY SETTLED INTO THE SBN AREA
RESULTING IN A DRY/VFR PERIOD THROUGH AT LEAST 02Z THIS EVENING.
UPSTREAM INTENSE CONVECTIVE COMPLEX NOW GETTING INTO WESTERN IL
WILL PROPAGATE EWD THROUGH THE FA TONIGHT. THIS WILL INTERACT WITH
AN INTENSIFYING FRONTAL CIRCULATION SINKING SEWD TOWARDS SBN BY
LATE TONIGHT. LATEST 3 KM HRRR PROGS AND TIME OF ARRIVAL TOOL
RESULTS SHOW THIS ACTIVITY SPREADING INTO THE TERMINALS AROUND
02Z. AS A RESULT EXPECT AT LEAST MVFR CONDITIONS AND TSRA AFTER
THIS TIME. LINGERING SHOWERS WILL BE POSSIBLE LATE TONIGHT INTO
THURSDAY AS THE FILLED CYCLONE AND DEFORMATION/LOW LEVEL
BAROCLINICITY MEANDERS INTO THE AREA. COOLING/SATURATED BOUNDARY
LAYER WILL LIKELY SUPPORT SUSTAINED IFR AND POTENTIALLY LIFR
CONDITIONS BY LATE TONIGHT AT SBN. OPTED FOR MORE OPTIMISTIC MVFR
CIGS/VIS AT FWA.
PREV DISCUSSION... /ISSUED 358 PM EDT WED MAY 25 2011/
DISCUSSION...
OCCLUDED STACKED CYCLONE NEAR KANSAS CITY WILL PROPAGATE EWD TOWARDS
THE FA TONIGHT...AND INTO THE AREA TOMORROW. THIS FEATURE WILL
CONTINUE TO PROVIDE THE FA WILL ACTIVE WEATHER THROUGH TOMORROW.
LATEST WATER VAPOR LOOP SHOWS A WELL DEFINED LEAD SHORTWAVE AND MID
LEVEL JET MAXIMA LIFTING NEWD THROUGH THE AREA AS OF THIS WRITING.
THIS COMBINED WITH ADVECTION OF STEEP MID LVL LAPSE RATES AND DEEP
LAYER SHEAR OF NEARLY 60 KNOTS HAS ALLOWED FOR STRONG/SEVERE
CONVECTION THIS AFTERNOON...NOW ROUGHLY LINED UP FROM SW TO NE
ACROSS MAINLY SOUTHERN/EASTERN PORTIONS OF THE CWA AS OF 20Z.
DEFINITELY A CONCERN FOR ISOLATED TORNADOES ACROSS OUR SOUTHEAST
LATE THIS AFTERNOON GIVEN POTENTIAL/FURTHER BOUNDARY LAYER
DESTABILIZATION UNDER CIRRUS...AND FROM 200-400 0-1KM SRH VALUES
INVOF OF THE SFC BOUNDARY/CONVECTION OUTFLOW PER BACKED FLOW. STABLE
BUBBLE SHOWING UP NICELY ON VIS SATELLITE ACROSS NRN IL...WITH A
BOUNDARY SET UP NEAR THE INTERSTATE 70 CORRIDOR. THIS STABLE AIR
WILL LIKELY WORK IN BETWEEN FORCING FROM LEAD SHORTWAVES...AT LEAST
ACROSS WESTERN AND NORTHERN AREAS FOR A TIME LATE THIS AFTERNOON AND
EVENING. THIS MAY SUPPORT A LULL IN THE SHOWER/STORM ACTIVITY DURING
THIS TIME. ANOTHER ROUND OF SHOWERS/STORMS WILL LIKELY PROPAGATE
THROUGH TONIGHT AS CONVECTION ACROSS MISSOURI TRACKS NEWD AND THE
FRONTAL CIRCULATION DEEPENS/INTENSIFIES. THERE IS STILL A RISK FOR
SVR WX TONIGHT...BUT DO EXPECT THAT WIDESPREAD SEVERE WX WITH
POTENTIAL LEWP/SQLN BYPASSES TO THE SOUTH GIVEN PROGGED ORIENTATION
OF MASS FIELDS AND CURRENT SATELLITE/RADAR TRENDS. STORMS SO FAR
TODAY HAVE DROPPED BTW 1 AND 3 INCHES OF RAIN IN SOME AREAS. WITH
THE RECENT HEAVY RAINS...RESULTING LOW FFG/S...PWATS NEAR 1.5
INCHES...AND ADDITIONAL HVY RAINS ANTICIPATED DECIDED TO HOIST A
FLASH FLOOD WATCH CWA WIDE THROUGH 08Z THUR. BEST CHANCES FOR
FLOODING WILL BE ACROSS SOUTHERN/EASTERN AREAS.
SHOULD SEE SHOWERS AND STORMS LINGER ACROSS THE AREA INTO THURSDAY
WITH CYCLONE AND BAROCLINIC ZONE OVERHEAD...WITH DEFORMATION
RAIN/DRIZZLE/LOW CLOUDS ACROSS THE FAR NORTHWEST. SOUTHEASTERN AREAS
COULD SEE SOME STRONGER CONVECTION DEVELOP IN THE AFTERNOON ON THE
SE FRINGE OF THE CIRCULATION. DEPENDING ON HOW MUCH PARTIAL CLEARING
OCCURS WE COULD SEE A MARGINAL SVR EVENT IN THE SOUTHEAST THURSDAY
AFTERNOON. A FEW SHOWERS WILL LIKELY LINGER INTO THURSDAY NIGHT AS
THE MID LEVEL DEFORMATION AXIS CONTINUES TO PIVOT THROUGH. NO
CHANGES TO GRIDS/FCST BEYOND THURSDAY GIVEN MAIN FOCUS ON ONGOING
SEVERE WX. IT STILL APPEARS AS IF DRIER AND WARMER WX IS IN STORE
THIS WEEKEND INTO NEXT WEEK AS AN EXPANSIVE UPPER LEVEL RIDGE BUILDS
ACROSS THE EASTERN CONUS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
DISCUSSION...STEINWEDEL
AVIATION...STEINWEDEL
UPDATE...STEINWEDELHazardous weather outlook, May 25, 4:59 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 PM EDT WED MAY 25 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-262100- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO TONIGHT. THERE IS THE RISK FOR SEVERE STORMS...ESPECIALLY EARLY THIS EVENING ALONG AND SOUTHEAST OF A GRISSOM INDIANA TO FORT WAYNE TO DEFIANCE OHIO LINE. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO SATURATED GROUND AND POSSIBLE ADDITIONAL HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-262100- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 459 PM EDT WED MAY 25 2011 /359 PM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISKS. ALSO...THE COMBINATION OF SATURATED SOILS AND ADDITIONAL HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-262100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 PM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW THUNDERSTORMS MAY BE SEVERE WITH HIGH WINDS AND LARGE HAIL THE PRIMARY THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 25, 6:28 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT WED MAY 25 2011
INZ027-033-034-252300-
ADAMS IN-BLACKFORD IN-JAY IN-
628 PM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN BLACKFORD...JAY
AND SOUTHWESTERN ADAMS COUNTIES...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DUNKIRK...MOVING NORTHEAST AT 40 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PORTLAND...
BERNE...
PENNVILLE...
GENEVA...
CENTER AND BLAINE...
BALBEC AND COLLEGE CORNER...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHEASTERN INDIANA.
LAT...LON 4039 8522 4040 8530 4043 8528 4057 8511
4057 8507 4060 8507 4068 8498 4052 8480
4031 8512 4032 8521
TIME...MOT...LOC 2228Z 227DEG 36KT 4040 8518Special weather statement, May 25, 7:18 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT WED MAY 25 2011
INZ032-260000-
GRANT IN-
718 PM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF FAIRMOUNT...MOVING
NORTHEAST AT 40 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FAIRMOUNT...
GAS CITY...MARION AND UPLAND...
JONESBORO...
VAN BUREN...
MICHAELSVILLE AND HERBST...
ROSEBURG AND FOWLERTON...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHEASTERN INDIANA.
LAT...LON 4040 8553 4040 8587 4046 8587 4066 8566
4065 8545 4039 8545 4039 8546
TIME...MOT...LOC 2318Z 225DEG 34KT 4040 8575Local storm report, May 25, 7:37 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
737 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 1 E GAS CITY 40.49N 85.59W
05/25/2011 M0.88 INCH GRANT IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100916
SAWLocal storm report, May 25, 7:48 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL E GAS CITY 40.49N 85.61W
05/25/2011 M1.75 INCH GRANT IN LAW ENFORCEMENT
&&
EVENT NUMBER IWX1100917
SAWLocal storm report, May 25, 8:16 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL MARION 40.56N 85.66W
05/25/2011 M0.70 INCH GRANT IN TRAINED SPOTTER
DIME SIZE HAIL ON BOTH THE EAST AND SOUTH SIDE OF
MARION
&&
EVENT NUMBER IWX1100918
SAWLocal storm report, May 25, 8:21 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
821 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 N WARSAW 41.25N 85.86W
05/25/2011 M1.91 INCH KOSCIUSKO IN COCORAHS
1.91 INCHES OF RAIN 7 AM TO 7 PM TOTAL.
&&
EVENT NUMBER IWX1100919
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:00 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington | 30 min |
| May 25, 8:12 PM EDT | Severe Thunderstorm Warning | IWX | Adams | 27 min |
| May 25, 8:27 PM EDT | Flash Flood Warning | IWX | Grant | 10 hr |
| May 25, 10:43 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Grant, Miami, Wabash | 62 min |
| May 25, 11:14 PM EDT | Areal Flood Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 4 more | 12 hr |
| May 25, 11:38 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Jay, Wells | 37 min |
| May 25, 11:49 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Huntington, Wells | 24 hr |
| May 25, 11:53 PM EDT | Tornado Warning | IWX | Adams, Blackford, Jay, Wells | 16 min |
| May 26, 12:05 AM EDT | Severe Thunderstorm Warning | IWX | Jay | 24 min |
| May 26, 12:16 AM EDT | Areal Flood Warning | IWX | Adams, Allen, Blackford, Grant, Jay, Wells | 11 hr |
| May 26, 12:56 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Noble, Whitley | 10 hr |
| May 26, 2:50 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 32 hr |
| May 26, 4:22 AM EDT | Small Craft Advisory | IWX | 28 hr | |
| May 26, 7:30 AM EDT | Lakeshore Flood Statement | IWX | 35 hr | |
| May 26, 10:05 AM EDT | River Flood Watch | IWX | Carroll, White | 36 hr |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 58 hr |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 9 days |
| May 26, 12:01 PM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 8 days |
| May 26, 12:17 PM EDT | River Flood Watch | IWX | Elkhart | 23 hr |
| May 26, 2:02 PM EDT | Flash Flood Warning | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.